Vol. 12, No. 10, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 5, 1077–1342
Issue 4, 821–1076
Issue 3, 569–820
Issue 2, 309–567
Issue 1, 1–308

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Realizing 2-groups as Galois groups following Shafarevich and Serre

Peter Schmid

Vol. 12 (2018), No. 10, 2387–2401
Abstract

Let G be a finite p-group for some prime p, say of order pn. For odd p the inverse problem of Galois theory for G has been solved through the (classical) work of Scholz and Reichardt, and Serre has shown that their method leads to fields of realization where at most n rational primes are (tamely) ramified. The approach by Shafarevich, for arbitrary p, has turned out to be quite delicate in the case p = 2. In this paper we treat this exceptional case in the spirit of Serre’s result, bounding the number of ramified primes at least by an integral polynomial in the rank of G, the polynomial depending on the 2-class of G.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/ant

We have not been able to recognize your IP address 3.236.212.116 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
Galois 2-groups, Scholz fields, tame ramification, Shafarevich, Serre
Mathematical Subject Classification 2010
Primary: 11R32
Secondary: 20D15
Milestones
Received: 26 July 2017
Revised: 21 July 2018
Accepted: 26 August 2018
Published: 1 February 2019
Authors
Peter Schmid
Mathematisches Institut
Universität Tübingen
Tübingen
Germany